Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Had heart by pass surgery and pacemaker placed. On medication. Why am I feeling dizzy and sweaty?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5294 Questions
At night for the last three days when I have gotten up to pee, I got dizzy. When I laid back down I got dizzy again. i also had sweats. I am 69, had heart by pass 11 years ago and have a pacemaker. And am taking a lot of drugs. Been to both cardiologist and heart rhythm for normal check-ups within a month. No issues detected then.
Posted Tue, 30 Oct 2012 in Hypertension and Heart Disease
Answered by Dr. Sudhir Kumar 20 minutes later
Thank you for contacting Healthcare magic.
Your symptoms could be related to two possibilities:
1. Postural hypotension: In this condition, when someone gets up after being in supine (lying down) position for long time, the BP drops, which leads to decreased blood flow to brain. This can then lead to dizziness, sweating, weakness, fainting, etc.
To avoid this, the person should sit for a few minutes on the bed and then stand up, after waking up to pee.
2. Pre-syncope: In this condition, something similar to the above, the blood flow to the brain reduces due to one of the several factors such as poor pumping of blood from the heart, low BP, etc.
At this moment, however, there is no need to worry.
If you have a BP instrument, you can check your BP in lying down position and in standing position (after standing for one minute). The BP normally should not fall by more than 10-20 mmHg.
If symptoms persist despite the above, you could see a cardiac electrophysiologist, who may perform a HUTT test (Head up tilt test) for further evaluation.
Please get back if you have any more queries.
Best wishes,
Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor